MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was being inserted into the patient and the physician felt the trajectory for positioning in the laa was not ideal.The physician had to turn the sheath counterclockwise more than usual.The was took a 360 turn and it went through the wall of the appendage.The procedure was immediately stopped.The patient had a pericardial effusion that had developed from this and their blood pressure started to decrease.The patient was tapped on the table and the physician removed 1200cc of fluid.The effusion did not resolve and their was a hole in the appendage so the surgeon was called in.The cardiac surgeon performed a pericardial window and clipped off the appendage of the patient.The patient recovered and is stable following these events and they were brought to the intensive care unit for further monitoring.The patient is currently doing well following these events.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9203409
Report Number2134265-2019-12306
Device Sequence Number3107236
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023751421
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/17/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;